Skip to main content

Advertisement

Log in

Unusual and Early Hyperglycemia Following Amiodarone Infusion in Two Infants

  • Published:
Pediatric Cardiology Aims and scope Submit manuscript

Abstract

Amiodarone is an effective antiarrhythmic agent that is widely used for tachyarrhythmias, especially ventricular tachycardia and supraventricular tachycardia. It has some mild short-term (e.g., skin rashes, gastrointestinal symptoms, and corneal microdeposits) and long-term side effects (thyroid dysfunction, visual disturbances, pulmonary infiltrates, ataxia, and hepatitis). We present two infants who had hyperglycemia following amiodarone infusion during the early postoperative period.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. F Agozzino M Picca G Pelosi (2002) ArticleTitleAcute hepatitis complicating intravenous amiodarone treatment Ital Heart J 3 686–688 Occurrence Handle12506529

    PubMed  Google Scholar 

  2. GD Borowski CD Garofano LI Rose et al. (1985) ArticleTitleEffect of long-term amiodarone therapy on thyroid hormone levels and thyroid function Am J Med 78 443–450 Occurrence Handle3976702 Occurrence Handle10.1016/0002-9343(85)90336-5 Occurrence Handle1:STN:280:DyaL2M7ksF2hsA%3D%3D

    Article  PubMed  CAS  Google Scholar 

  3. MD Dake JM Madison CK Montgomery et al. (1985) ArticleTitleElectron microscopic demonstration of lysosomal inclusion bodies in lung, liver, lymph nodes, and blood leukocytes of patients with amiodarone pulmonary toxicity Am J Med 78 443–450 Occurrence Handle10.1016/0002-9343(85)90346-8

    Article  Google Scholar 

  4. L Harris WJ McKenna E Rowland et al. (1983) ArticleTitleSide effects of long term amiodarone therapy Circulation 67 45–51 Occurrence Handle6291807 Occurrence Handle1:STN:280:DyaL3s%2FltFCjtQ%3D%3D

    PubMed  CAS  Google Scholar 

  5. K Ikaheimo R Kettunen M Mantyjarvi (2002) ArticleTitleVisual functions and adverse ocular effects in patients with amiodarone medication Acta Ophtalmol Scand 80 59–63 Occurrence Handle1:CAS:528:DC%2BD38XislKrsLw%3D Occurrence Handle10.1034/j.1600-0420.2002.800112.x

    Article  CAS  Google Scholar 

  6. WP Laird CS Snyder NJ Kertesz et al. (2003) ArticleTitleUse of intravenous amiodarone for postoperative junctional ectopic tachycardia in children Pediatr Cardiol 24 133–137 Occurrence Handle12370794 Occurrence Handle10.1007/s00246-002-0276-3 Occurrence Handle1:STN:280:DC%2BD3s7jslCktw%3D%3D

    Article  PubMed  CAS  Google Scholar 

  7. PK Nagra R Foroozan PJ Savino I Castillo RC Sergott (2003) ArticleTitleAmiodarone induced optic neuropathy Br J Ophtalmol 87 420–422 Occurrence Handle1:STN:280:DC%2BD3s7islKitQ%3D%3D Occurrence Handle10.1136/bjo.87.4.420

    Article  CAS  Google Scholar 

  8. MC Ott A Khoor JP Leventhal TE Paterick CD Burger (2003) ArticleTitlePulmonary toxicity in patients receiving low-dose amiodarone Chest 123 646–651 Occurrence Handle12576397 Occurrence Handle10.1378/chest.123.2.646

    Article  PubMed  Google Scholar 

  9. T Paul P Guccione (1994) ArticleTitleNew antiarrhythmic drugs in pediatric use: amiodarone Pediatr Cardiol 15 132–138 Occurrence Handle8047495 Occurrence Handle10.1007/BF00800674 Occurrence Handle1:STN:280:DyaK2czitlehtQ%3D%3D

    Article  PubMed  CAS  Google Scholar 

  10. A Politi G Poggio A Margiotta (1984) ArticleTitleCan amiodarone induce hyperglycaemia and hypertriglyceridaemia? Br Med J 288 285 Occurrence Handle1:STN:280:DyaL2c7gsFKjtQ%3D%3D Occurrence Handle10.1136/bmj.288.6413.285

    Article  CAS  Google Scholar 

  11. TP Pollak M Sami (1984) ArticleTitleAcute necrotizing pneumonitis and hyperglycemia after amiodarone therapy Am J Med 76 935–939 Occurrence Handle6720733 Occurrence Handle10.1016/0002-9343(84)91014-3 Occurrence Handle1:STN:280:DyaL2c3gtVahsw%3D%3D

    Article  PubMed  CAS  Google Scholar 

  12. EA Raeder PJ Podrid B Lown (1985) ArticleTitleSide effects and complications of amiodarone therapy Am Heart J 109 975–983 Occurrence Handle3158188 Occurrence Handle10.1016/0002-8703(85)90238-8 Occurrence Handle1:STN:280:DyaL2M7psF2guw%3D%3D

    Article  PubMed  CAS  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to S.V. Yildirim.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Yildirim, S., Azak, E., Varan, B. et al. Unusual and Early Hyperglycemia Following Amiodarone Infusion in Two Infants. Pediatr Cardiol 26, 715–716 (2005). https://doi.org/10.1007/s00246-004-0911-2

Download citation

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00246-004-0911-2

Keywords

Navigation